Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 17, NWS Austin/San Antonio, TX

May 25, 201311 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 25, 2013, 11:51 AM CDT for 11 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2013, 11:51 AM CDT (16:51 UTC)
Expired
May 25, 2013, 3:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Atascosa County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Travis County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 41 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 12:45 PM CDTFLASH FLOODFloresville, TXSEVREAL ROADS IN AND AROUND FLORESVILLE HAVE HIGH WATER OVER THEM.
May 25, 12:45 PM CDTFLASH FLOODSeguin, TXSEVERAL ROADS CLOSED IN AND AROUND SEGUIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1868 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WGUS54 KEWX 251651
FFWEWX
TXC013-029-055-091-123-177-187-209-255-453-493-252000-
/O.NEW.KEWX.FF.W.0017.130525T1651Z-130525T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1151 AM CDT SAT MAY 25 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN ATASCOSA COUNTY...
  EASTERN BEXAR COUNTY...
  WESTERN CALDWELL COUNTY...
  COMAL COUNTY...
  EXTREME WEST CENTRAL DEWITT COUNTY...
  WESTERN GONZALES COUNTY...
  GUADALUPE COUNTY...
  HAYS COUNTY...
  KARNES COUNTY...
  SOUTH CENTRAL TRAVIS COUNTY...
  WILSON COUNTY...

* UNTIL 300 PM CDT.

* AT 1145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE SLOW
  MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED    
  AREA. NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTAINING    
  VERY HEAVY RAINFALL CONTINUE FROM EASTERN ATASCOSA AND KARNES      
  COUNTIES NORTHWARD ALONG THE I-35 CORRIDOR OVER EASTERN BEXAR AND  
  GUADALUPE COUNTIES. THIS ACTIVITY WILL CONTINUE SLOWLY NORTHWARD
  AND GIVEN CURRENT RADAR ESTIMATES IN THE HEAVIER CLUSTERS...AN
  ADDITIONAL 2 TO 4 INCHES OF RAINFALL ARE POSSIBLE OVER THE         
  WARNED AREA THROUGH THE EARLY AFTERNOON HOURS. NUMEROUS ROADS      
  THROUGHOUT THE WARNED AREA ARE ALREADY CLOSED.                     
  SECONDARY ROADS... LOW WATER CROSSINGS AND BRIDGES ARE EXPECTED    
  TO FLOOD ACROSS THE WARNED AREA DURING THE NEXT FEW                
  HOURS. MOTORISTS SHOULD NOT ENTER LOW WATER CROSSINGS AS 80        
  PERCENT OF FLOOD FATALITIES OCCUR THIS WAY. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CAMPBELLTON...CANYON LAKE DAM...DRIPPING SPRINGS...FLORESVILLE...
  JOURDANTON...KARNES CITY...KENEDY...KOSCIUSKO...LOCKHART...
  LULING...NEW BRAUNFELS...PLEASANTON...POTH...SAN MARCOS...SEGUIN...
  STOCKDALE...UNIVERSAL CITY...WIMBERLEY...BUDA...BULVERDE...
  CALAVERAS LAKE...CESTOHOWA...CIBOLO...DRIFTWOOD...ELMENDORF...FALLS
  CITY...FENTRESS...FISCHER...GARDEN RIDGE AND GERONIMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 2890 9860 2933 9828 2949 9827 2956 9834
      2972 9841 2972 9857 3004 9828 3024 9821
      3009 9763 3007 9765 3000 9757 2870 9771
      2866 9777 2871 9791 2869 9801 2877 9810
      2866 9827

$$
1 follow-up statement
192 
WGUS74 KEWX 251936
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
236 PM CDT SAT MAY 25 2013

TXC013-029-055-091-123-177-187-209-255-453-493-252000-
/O.CON.KEWX.FF.W.0017.000000T0000Z-130525T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEWITT TX-GONZALES TX-GUADALUPE TX-HAYS TX-TRAVIS TX-WILSON TX-
CALDWELL TX-BEXAR TX-COMAL TX-KARNES TX-ATASCOSA TX-
236 PM CDT SAT MAY 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
EASTERN ATASCOSA...KARNES...COMAL...EASTERN BEXAR...WESTERN
CALDWELL...WILSON...SOUTH CENTRAL TRAVIS...HAYS...GUADALUPE...WESTERN
GONZALES AND EXTREME WEST CENTRAL DEWITT COUNTIES...

AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SHOWERS AND THUNDERSTORMS HAVING SHIFTED EASTWARD ACROSS 
DEWITT AND GONZALES COUNTIES WITH LITTLE TO NO SIGNIFICANT RAINS IN 
THE WARNED AREA. HOWEVER...SOME LOCALIZED RUNOFF IS STILL OCCURRING 
AND MAY IMPACT LOW WATER CROSSINGS AND FLOOD PRONE AREAS. MOTORISTS 
SHOULD REMAIN ALERT AND NOT ATTEMPT TO CROSS INTO FLOODED OR 
BARRICADED ROADWAYS.

LOCATIONS IN THE WARNING AREA INCLUDE UNIVERSAL CITY...ST. HEDWIG...
SCHERTZ...ZORN...STAPLES...SELMA...SEGUIN...NEW BERLIN...MCQUEENEY...
MARION...KINGSBURY...GERONIMO...CIBOLO...SPRING BRANCH...NEW
BRAUNFELS...GARDEN RIDGE...FISCHER...CANYON LAKE DAM...BULVERDE...
NIEDERWALD...MARTINDALE...LULING...LOCKHART...FENTRESS...WOODCREEK...
WIMBERLEY...UHLAND...SAN MARCOS...KYLE...HENLY...DRIPPING SPRINGS...
DRIFTWOOD...BUDA AND MUSTANG RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 2890 9860 2933 9828 2949 9827 2956 9834
      2972 9841 2972 9857 3004 9828 3024 9821
      3009 9763 3007 9765 3000 9757 2870 9771
      2866 9777 2871 9791 2869 9801 2877 9810
      2866 9827

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 9:56 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 25, 9:56 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
956 AM CDT SAT MAY 25 2013

.UPDATE...
UPDATED FOR FFA ISSUANCE AS HEAVY RAIN EVENT HAS UNFOLDED RAPIDLY
THIS MORNING. WARM CORE PROCESSES HAVE A CHANCE TO PEAK AND
SUBSIDE WITH SLIGHTLY DECREASED ACTIVITY LATER TODAY...BUT THE
RAINS RECEIVED LAST NIGHT AND EARLY THIS MORNING HAS LEFT
EFFECTIVE FLASH FLOOD GUIDANCES TO WELL BELOW ONE INCH AND TO NEAR
ZERO AROUND SAN ANTONIO...AS LIFE THREATENING FLASH FLOODING IS
ALREADY UNDERWAY.

&&

.HYDROLOGY...
RIVER RISES IN THE SAN ANTONIO METRO AREA ARE BEHAVING AS A FLASH
FLOOD AND ARE REACHING HISTORICAL RECORDS AS SEEN AT THE SAN
ANTONIO RIVER AT LOOP 410. STREAMFLOW CONCERNS WILL GRADUALLY
SHIFT NORTH IN THE MIDDAY HOURS AS THE NNW/SSE AXIS OF THE
HEAVIEST RAINS DRIFTS NWD AT ONLY 15 MPH.

&&

.PREV DISCUSSION... /ISSUED 658 AM CDT SAT MAY 25 2013/

AVIATION...
FAVORABLE MODERATE INSTABILITY AND UPPER LEVEL DISTURBANCE MOVING
ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY THIS MORNING WILL AID
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO PREVAIL ACROSS
THE I-35 CORRIDOR THROUGH LATE THIS AFTERNOON. MVFR/IFR CIGS ARE
EXPECTED AS STORMS MOVE ACROSS THE AIRPORT SITES WITH GUSTY WINDS
UP TO 28 KNOTS. WEATHER CONDITIONS WILL IMPROVE THIS AFTERNOON AS THE
UPPER TROUGH MOVES TO CENTRAL TEXAS AND A DRY AIRMASS MOVES ACROSS
THE AREA FROM THE WEST. ACROSS KDRT...MVFR CONDITIONS ARE EXPECTED
THIS MORNING WITH VFR RETURNING AFTER 18Z THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 333 AM CDT SAT MAY 25 2013/

SHORT TERM (TODAY THROUGH SUNDAY)...
A WEAK UPPER LEVEL TROUGH SLOWLY MOVES ACROSS THE AREA TODAY INTO
TONIGHT. HI-RES MODELS SHOW SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE AREA WITH LESS COVERAGE ALONG THE
RIO GRANDE. PWS IN THE 1.4 TO 1.8 INCH RANGE INDICATE LOCALLY
HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS RANGE FROM LESS THAN
1/10 INCH OUT WEST TO 1/4 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 4
INCHES EAST. CAN NOT RULE OUT SOME GUSTY WINDS AND SMALL HAIL WITH
THE STRONGER STORMS. ON SUNDAY...AN UPPER LEVEL RIDGE STARTS TO
BUILD INTO TEXAS FROM MEXICO. RESIDUAL DEEPER MOISTURE ALLOWS FOR
ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP. DUE TO CLOUDS AND
RAIN...TEMPERATURES WILL BE SLIGHTLY BELOW AVERAGE.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
THE UPPER LEVEL RIDGE BUILDS A LITTLE MORE BY MONDAY WITH NO RAIN
DUE TO SUBSIDENCE AND SLIGHTLY LESS MOISTURE. THE UPPER LEVEL
RIDGE WEAKENS TUESDAY THROUGH THURSDAY AS AN UPPER LEVEL TROUGH
PASSES BY TO THE NORTH ACROSS THE SOUTHERN ROCKIES INTO SOUTHERN
PLAINS. DEEPER MOISTURE RETURNS AS MID LEVEL FLOW TURNS SOUTHERLY.
EXPECT ISOLATED SHOWERS AND THUNDERSTORMS OUT WEST TUESDAY
EVENING AND WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT SPREADING TO
ALL AREAS THURSDAY INTO THURSDAY NIGHT. ON FRIDAY...SUBTROPICAL
RIDGE BEGINS TO STRONGLY BUILD OVER THE AREA WITH NO RAIN CHANCES.
TEMPERATURES CLOSER TO AVERAGE CAN BE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  71  91  71  91 /  80  20  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  86  69  89  70  90 /  80  20  10  -   -
NEW BRAUNFELS MUNI AIRPORT     86  70  91  71  90 /  80  20  10  -   -
BURNET MUNI AIRPORT            84  68  88  69  89 /  80  20  10  -   -
DEL RIO INTL AIRPORT           88  73  92  73  95 /  20  20  10  -   -
GEORGETOWN MUNI AIRPORT        84  69  88  70  88 /  80  20  10  -   -
HONDO MUNI AIRPORT             88  71  91  71  93 /  60  20  10  -   -
SAN MARCOS MUNI AIRPORT        86  70  90  71  90 /  80  20  10  -   -
LA GRANGE - FAYETTE REGIONAL   85  71  89  71  89 /  50  20  10  -   -
SAN ANTONIO INTL AIRPORT       87  72  90  72  91 /  80  20  10  -   -
STINSON MUNI AIRPORT           87  71  90  72  91 /  80  20  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...
HAYS...KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...
WILLIAMSON...WILSON.

&&

MESOSCALE/AVIATION...02
SYNOPTIC/GRIDS...18
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 25, 4:47 AM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
447 AM CDT SAT MAY 25 2013

TXZ171>173-183>194-202>209-217>225-228-261000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
447 AM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE EDWARDS PLATEAU
AND HILL COUNTRY AREAS TODAY WITH A MOIST FLOW OFF THE GULF OF
MEXICO TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
MAINLY ACROSS THE EASTERN TWO THIRDS OF SOUTH CENTRAL TEXAS.
LOCALLY HEAVY RAINFALL UP TO 4 INCHES...GUSTY WINDS AND SMALL HAIL
ARE POSSIBLE. EXPECT MINOR FLOODING AT LOCAL STREETS...UNDERPASSES
AND OVER POOR DRAINAGE LOCATIONS. WEATHER CONDITIONS WILL IMPROVE
SIGNIFICANTLY THIS EVENING INTO SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 25, 10:26 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1026 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     FLASH FLOOD      5 NW NEW BRAUNFELS      29.76N  98.18W
05/25/2013                   COMAL              TX   DEPT OF HIGHWAYS

            SEVERAL ROADS IN CENTRAL AND WESTERN COMAL COUNTY ARE
            CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER EWX1300491

PM
Local storm report, May 25, 10:44 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1044 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      5 SE SPRING BRANCH      29.80N  98.35W
05/25/2013                   COMAL              TX   AMATEUR RADIO

            PARTS OF SMITHSON VALLEY HIGHWAY AND FM 1863 ARE CLOSED
            FOR HIGH WATER AND A WATER RESCUE HAS TAKEN PLACE.

&&

EVENT NUMBER EWX1300492

PM
Local storm report, May 25, 11:05 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1105 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     FLASH FLOOD      10 S KENEDY             28.67N  97.82W
05/25/2013                   KARNES             TX   NWS EMPLOYEE

            HIGHWAY 181 AT THE KARNES AND BEE COUNTY LINE BEING
            CLOSED DUE TO FLASH FLOOD RAINS

&&

EVENT NUMBER EWX1300493

SBS
Local storm report, May 25, 11:10 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1110 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      SAN ANTONIO             29.46N  98.51W
05/25/2013                   BEXAR              TX   NWS OFFICE

            USGS GAGE ON SALADO CREEK AT NE LOOP 410 CRESTED AT
            17.2 FEET....3.2 FEET ABOVE MAJOR FLOOD LEVEL

&&

EVENT NUMBER EWX1300494

SBS
Special weather statement, May 25, 11:15 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1115 AM CDT SAT MAY 25 2013

TXZ222-224-251700-
DE WITT-KARNES-
1115 AM CDT SAT MAY 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR KARNES AND SOUTHWESTERN DEWITT
COUNTIES UNTIL NOON CDT...

AT 1112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF KENEDY...MOVING NORTH AT 20
MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
KENEDY...ALSO MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS MAY ALSO
BE CAPABLE OF PRODUCING BRIEF FUNNEL CLOUDS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KENEDY...
  KARNES CITY...
  RUNGE...
  FALLS CITY...
  CESTOHOWA...
  COY CITY...
  HOBSON...
  PANA MARIA...
  HELENA...
  COTTON PATCH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2869 9788 2871 9791 2869 9801 2878 9810
      2898 9806 2911 9787 2910 9759 2873 9767
      2867 9776 2867 9784
TIME...MOT...LOC 1613Z 186DEG 17KT 2878 9777
Special weather statement, May 25, 11:42 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 AM CDT SAT MAY 25 2013

TXZ222-224-251730-
DE WITT-KARNES-
1142 AM CDT SAT MAY 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KARNES AND
SOUTHWESTERN DEWITT COUNTIES UNTIL 1230 PM CDT...

AT 1137 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF PETTUS...OR 9 MILES SOUTH OF
KENEDY...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM HAS A
POTENTIAL TO PRODUCE FUNNEL CLOUDS...AND A TORNADO WARNING REMAINS
IN EFFECT THROUGH NOON CDT FOR CENTRAL KARNES AND EXTREME WEST
CENTRAL DEWITT COUNTIES.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KENEDY...
  RUNGE...
  NORDHEIM...
  CHOATE...
  HELENA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2869 9788 2871 9791 2871 9797 2903 9779
      2890 9755 2872 9769 2866 9777 2866 9782
TIME...MOT...LOC 1640Z 210DEG 16KT 2869 9785

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:04 AM CDTAreal Flood AdvisoryEWXBexar116 min
May 25, 4:45 AM CDTAreal Flood AdvisoryEWXKendall105 min
May 25, 5:34 AM CDTAreal Flood AdvisoryEWXBexar, Comal116 min
May 25, 6:06 AM CDTFlash Flood WarningEWXBexar3 hr
May 25, 6:06 AM CDTTornado WarningEWXBexar, Comal24 min
May 25, 7:28 AM CDTSpecial Weather StatementEWXBurnet47 min
May 25, 8:04 AM CDTAreal Flood AdvisoryEWXComal116 min
May 25, 8:49 AM CDTFlash Flood Warning EmergencyEWXBexar7 hr
May 25, 8:56 AM CDTFlash Flood WarningEWXAtascosa, Karnes, Wilson3 hr
May 25, 9:01 AM CDTFlash Flood WatchEWXAtascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 15 more36 hr
May 25, 9:42 AM CDTFlash Flood WarningEWXBexar, Blanco, Caldwell, Comal, Guadalupe, Hays and 1 more3 hr
May 25, 9:42 AM CDTRiver Flood WarningEWXBexar35 hr
May 25, 9:42 AM CDTRiver Flood WarningEWXBexar24 hr
May 25, 9:42 AM CDTRiver Flood WarningEWXBexar, Wilson47 hr
May 25, 9:58 AM CDTRiver Flood WarningEWXBexar16 hr
May 25, 10:22 AM CDTSpecial Weather StatementEWXKarnes38 min
May 25, 10:35 AM CDTRiver Flood WarningEWXComal, Guadalupe6 hr
May 25, 10:35 AM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe6 hr
May 25, 10:35 AM CDTRiver Flood WarningEWXComal, Guadalupe6 hr
May 25, 10:59 AM CDTAreal Flood AdvisoryEWXBexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson2 hr
May 25, 11:15 AM CDTSpecial Weather StatementEWXKarnes45 min
May 25, 11:17 AM CDTTornado WarningEWXDeWitt, Karnes43 min
May 25, 11:42 AM CDTSpecial Weather StatementEWXKarnes48 min
May 25, 11:55 AM CDTTornado WarningEWXDeWitt, Karnes35 min
May 25, 5:25 PM CDTRiver Flood WarningEWXKarnes3 days

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.